Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 72, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2006, 3:09 AM CDT for Jerauld County, South Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 3:09 AM CDT (08:09 UTC)
- Expired
- Jun 20, 2006, 4:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Jerauld County, SD
The radar
The Aberdeen radar (KABR), 148 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 200810 SVRFSD SDC073-200900- /O.NEW.KFSD.SV.W.0072.060620T0809Z-060620T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 309 AM CDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JERAULD COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 400 AM CDT * AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALPENA TO 25 MILES WEST OF ALPENA...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF HURON TO 25 MILES SOUTH OF MILLER...MOVING NORTHEAST AT 25 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4408 9836 4409 9890 4419 9891 4419 9836 $$ MJF
2 follow-up statements
000 WWUS53 KFSD 200836 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 AM CDT TUE JUN 20 2006 SDC073-200900- /O.CON.KFSD.SV.W.0072.000000T0000Z-060620T0900Z/ JERAULD SD- 335 AM CDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR JERAULD COUNTY... AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO HALF DOLLAR SIZE HAIL. THE CORE OF THE STORM WAS LOCATED 15 MILES WEST OF ALPENA... OR ABOUT 26 MILES SOUTHWEST OF HURON...MOVING NORTHEAST AT 15 MPH. ON ITS CURRENT TRACK...SOUTHERN BEADLE COUNTY MAY BE ENDANGER OF RECEIVING LARGE HAIL SOON. THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4408 9836 4409 9890 4419 9891 4419 9836 $$ MJF
000 WWUS53 KFSD 200857 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 357 AM CDT TUE JUN 20 2006 SDC073-200907- /O.EXP.KFSD.SV.W.0072.000000T0000Z-060620T0900Z/ JERAULD SD- 357 AM CDT TUE JUN 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR JERAULD COUNTY EXPIRES AT 400 AM CDT... NUMEROUS THUNDERSTORMS ARE STILL IN THE AREA HOWEVER CAPABLE OF PRODUCING SMALL HAIL. LAT...LON 4408 9836 4409 9890 4419 9891 4419 9836 $$ MJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:55 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 19, 8:55 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 855 PM CDT MON JUN 19 2006 .DISCUSSION... AXIS OF INSTABIL FM WRN SD INTO WRN NEB WL GRADUALLY SHIFT NEWD OVERNIGHT ON EDGE OF MID LEVEL CAP. SCT ELEV TRW SHUD BEGIN TO DVELOP AFT 06Z AS LLJ INCREASES. LATEST NAM SHOW BEST H85 INSTABIL FM SCNTRL SD TO NW IA BY 12Z WITH H85 LIS OF -2 TO -4. ALSO SLY LLJ INCREASE TO 25 TO 35 KTS AND IMPINGE THIS AXIS AFT 06Z. SO WUD EXPECT BEST CHC OF TRW AFT 06Z WITH HIGHEST POPS FM SCNTRL SD TO NR SUX. LESSER POPS TO THE NE AND HAVE TRIMMED BACK POPS A BIT ACRS SW MN LATER TONIGHT. INSTABIL AXIS WL LIFT NEWD TUE MORN WITH BEST CHC OF TRW E OF A BKX-SLB LINE. MAIN SVR THREAT AFT 06Z WUD BE LARGE HAIL...AS LOW LEVEL INVERSION MAY BE STG ENOUGH TO PREVENT MUCH DAMAGING WINDS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE IA...NONE NE...NONE &&
Hazardous weather outlook, Jun 19, 7:53 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 753 PM CDT MON JUN 19 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 753 PM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL SPREAD INTO SOUTH CENTRAL SOUTH DAKOTA AROUND MIDNIGHT AND THEN WILL MOVE EAST ACROSS THE REST OF THE AREA LATER TONIGHT INTO TUESDAY MORNING. SOME OF THE STORMS COULD BE SEVERE MAINLY WEST OF AS LINE FROM MADISON SOUTH DAKOTA TO SIOUX CITY. HAIL UP TO THE SIZE OF NICKELS AND WINDS UP TO 65 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A THREAT OF SEVERE WEATHER MAINLY ALONG AND EAST OF INTERSTATE 29 IN THE EARLY MORNING...AND AGAIN IN THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT WEST OF A LINE FROM MADISON SOUTH DAKOTA TO SIOUX CITY IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 20, 2:10 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
210 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL MENNO 43.24N 97.58W
06/20/2006 M0.88 INCH HUTCHINSON SD LAW ENFORCEMENT
0202 AM HAIL MENNO 43.24N 97.58W
06/20/2006 M1.00 INCH HUTCHINSON SD LAW ENFORCEMENT
&&
JCHAPMANLocal storm report, Jun 20, 2:25 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
225 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM HAIL 12 W HURLEY 43.28N 97.33W
06/20/2006 M0.75 INCH TURNER SD TRAINED SPOTTER
&&
JCHAPMANLocal storm report, Jun 20, 3:09 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HAIL SIOUX FALLS 43.54N 96.73W
06/20/2006 E1.00 INCH MINNEHAHA SD TRAINED SPOTTER
DOWNTOWN ON 6TH ST AT THE BIG SIOUX RIVER BRIDGE.
&&
JCHAPMANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:36 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 24 min |
| Jun 20, 1:59 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, Turner | 39 min |
| Jun 20, 3:18 AM CDT | Severe Thunderstorm Warning | FSD | Miner, Sanborn | 42 min |
| Jun 20, 4:00 AM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 45 min |
| Jun 20, 4:34 AM CDT | Severe Thunderstorm Warning | FSD | Brookings | 41 min |
| Jun 20, 6:09 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.